MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC175-8 MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number W8807
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was easily detached from the needle.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/20/2019.Additional h3 investigation summary: an empty opened overwrap packet, a labeled winding former with a detached needle and a needle/suture tangled of product code w8807, lot # mlh519 were returned for analysis.During the visual inspection of a detached needle, the swage and attachment area present damage and marks by use of a surgical instrument, and the edge of the barrel hole could be observed flat.The end of the suture was observed cut and damaged appear to be by use of a surgical instrument.Per the condition of the sample received, the assignable cause of the pull off suture needle is an improper handling.

Brand Name
PRLNE BLU 24IN 6-0 D/A CC175-8 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8891200
Report Number2210968-2019-85515
Device Sequence Number16777664
Product Code GAW
UDI-Device Identifier10705031231719
UDI-Public10705031231719
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberW8807
Device Lot NumberMLH519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/13/2019
08/26/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/14/2019
09/20/2019
Patient Sequence Number1